MAUDE Adverse Event Report: ARGON MEDICAL DEVICES ARTERIAL LINE KIT/1 20GA X 6"

ARGON MEDICAL DEVICES ARTERIAL LINE KIT/1 20GA X 6"
Model Number 498100
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Event or Problem Description
Inserted (b)(6) 2022, left brachial in preparation for cabg surgery.Patient weaned from ventilator (b)(6) 2022, unceremoniously, but had not been transferred to bedside chair due to labile bp.Around 0730 on (b)(6) 2022, patient informed icu rn that she felt something wet on her arm.Seeing blood at the brachial site, rn removed the dressing and found the yellow hub of the brachial line, alone and slightly offset from the insertion site.Nurse searched for the catheter in the bed, could not locate it and notified the surgeon as the patient c/o a ¿pinching¿ sensation in her arm.Patient taken back to or and catheter retrieved from left arm vasculature.Specimen sent to pathology for identification and workup.No additional injury noted and patients left arm radial pulse was never impacted.
 
Event or Problem Description
Inserted (b)(6) 2022, left brachial in preparation for cabg surgery.Patient weaned from ventilator 12/04, unceremoniously, but had not been transferred to bedside chair due to labile bp.Around 0730 on (b)(6) 2022, patient informed icu rn that she felt something wet on her arm.Seeing blood at the brachial site, rn removed the dressing and found the yellow hub of the brachial line, alone and slightly offset from the insertion site.Nurse searched for the catheter in the bed, could not locate it and notified the surgeon as the patient c/o a ¿pinching¿ sensation in her arm.Patient taken back to operating room and catheter retrieved from left arm vasculature.Specimen sent to pathology for identification and workup.No additional injury noted and patients left arm radial pulse was never impacted.
 
Additional Manufacturer Narrative
A review of the dhr and inspection records was conducted, and no similar concerns were found.One arterial catheter was returned for review.Visual inspection confirmed evidence of usage with the presence of dried bodily fluids on the catheter hub and inside the catheter tubing.The returned sample was returned in two pieces, the catheter hub that included the strain relief and the catheter tubing confirming the alleged complaint of breakage.The tubing end that was separated from the strain relief exhibited a stressed area in which the tubing was stretched out of shape.Upon closer examination under magnification, the breakage area of the tubing and inside the strain relief, jagged edges were observed.This kind of stress is indicative of a tensile force applied to the catheter.The most probable cause for the reported issue was most likely the result of an event within the user environment in which an excessive force was applied to the catheter resulting in the tubing pulling loose from the strain relief.There have been no other complaints regarding this issue with this part number or lot number.Since the reported issue was most likely the result of an event within the user environment and not a manufacturing error, no corrective action will be taken at this time.Argon will continue to monitor for issues of this nature in the future.

Brand Name
ARTERIAL LINE KIT/1 20GA X 6"
Common Device Name
ARTERIAL LINE KIT
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16016836
Report Number0001625425-2022-01163
Device Sequence Number15137928
Product Code GDY
UDI-Device Identifier00886333215539
UDI-Public00886333215539
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K780871
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498100
Device Catalogue Number498100
Device Lot Number11434833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown